Hail, Ottawa
- When
- November 12, 6:05 PM CST
- Where
- Ottawa County, Picher
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.983, -94.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 12, 3:08 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CST SAT NOV 12 2005
.DISCUSSION...
DRY LINE MAKING PROGRESS EASTWARD AND WAS LOCATED NEAR THE TULSA
METRO AT 3 PM. DEW POINTS IN THE LOW-MID 60S AHEAD OF IT WITH
TEMPS IN THE 70S YIELDING MUCAPES OF 1500-2000. UPPER LOW
CONTINUES TO LIFT NORTHEAST TOWARD THE UPPER MISSISSIPPI VALLEY
LEAVING POTENTIAL FOR THUNDERSTORM DEVELOPMENT UP TO CONVERGENCE
ALONG THE DRY LINE...WHICH HAS NOT BEEN THAT IMPRESSIVE THUS FAR.
ANOTHER LIMITING FACTOR WILL BE LOSS OF DAYTIME HEATING AS WE ARE
NOW AT ABOUT PEAK HEATING TIME. SHEAR PROFILES DO SUGGEST THAT ANY
DEVELOPING STORMS HAVE A GOOD CHANCE OF BEING SEVERE...ESP IF SFC-
BASED. WILL NEED TO MAKE SOME LAST MINUTE ADJUSTMENTS TO FIRST
PERIOD POPS BEFORE SENDING FORECAST PACKAGE.
DRIER AIR WILL SWEEP ACROSS THE AREA TONIGHT WITH STORMS ENDING BY
MIDNIGHT. WITH DIMINISHING WINDS AND DRY LOW LEVEL AIRMASS WILL
COOL OFF NICELY TONIGHT IN MOST OF THE AREA UNDER CLEAR SKIES AND
HAVE UNDERCUT MAV TEMPS SLIGHTLY. HOWEVER NORTH WINDS WILL
INCREASE LATER TONIGHT AND KEEP TEMPS FROM BOTTOMING OUT. NICE
AFTERNOON MONDAY ALBEIT A LITTLE BREEZY.
PRECIP CHANCES RETURN SUNDAY NIGHT AND EARLY MONDAY AS MOIST
SOUTHERLY LOW LEVEL FLOW OVERRUNS SHALLOW COOL AIR WITH DEVELOPING
WARM FRONT LIFTING ACROSS FORECAST AREA IN ADVANCE OF ANOTHER
UPPER SHORTWAVE. EXPECT TO SEE SOME ELEVATED STORMS OVER SOUTH
SECTIONS LATE SUNDAY NIGHT AND SPREAD NORTH DURING THE MORNING.
STRONG COLD FRONT STILL EXPECTED TO ARRIVE SOMETIME MONDAY NIGHT
BRINGING IN COLDEST AIR OF THE SEASON THUS FAR. TIMING OF PASSAGE
IS STILL QUESTIONABLE BUT SHOULD BE THROUGH ALL BUT THE EXTREME
SOUTH BY 12Z TUESDAY. THE REST OF EXTENDED RIDGE AMPLIFIES OVER
THE WESTERN CONUS WITH NORTHERLY FLOW OVER THE PLAINS. A
REINFORCING SHOT OF COOL AIR ON FRIDAY WHICH LOOKS MORE
SIGNIFICANT WITH LATEST GFS RUN. HAVE NOT MADE ANY SIG CHANCES TO
EXTENDED AT THIS TIME..BUT FRIDAY HIGHS MAY NEED TO BE LOWERED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 48 69 44 68 / 10 0 20 30
FSM 57 73 48 74 / 60 10 30 40
MLC 53 71 52 74 / 30 10 30 30
BVO 42 65 39 67 / 10 0 10 30
FYV 51 67 45 66 / 50 10 20 40
BYV 51 65 43 65 / 60 10 20 40
MKO 52 68 46 69 / 30 10 20 30
MIO 50 66 40 64 / 40 10 10 30
F10 51 68 47 72 / 10 0 20 30
HHW 60 76 60 78 / 40 10 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 14HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST SAT NOV 12 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST SAT NOV 12 2005
...A FEW SEVERE STORMS LIKELY LATE THIS AFTERNOON AND EVENING...
...HIGH FIRE DANGER CONTINUES ACROSS EASTERN OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA.
ONSET...AFTER 400 PM.
AREA AT GREATEST RISK...SOUTH OF A BERRYVILLE...FORT SMITH
...HUGO LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA.
ONSET...AFTER 400 PM.
AREA AT GREATEST RISK...SOUTH OF A BERRYVILLE...FORT SMITH
...HUGO LINE.
FIRE WEATHER DANGER.
RISK...ELEVATED
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
LOW LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO THE REGION EARLY
THIS AFTERNOON WITH GUSTY SOUTH WINDS AT 25 TO 35 MPH. A DRY LINE
WILL MOVE INTO EASTERN OKLAHOMA LATE THIS AFTERNOON...MOVING TO NEAR
A MIAMI...MCALESTER LINE BY 600 PM. THE ATMOSPHERE IS EXPECTED TO
BECOME MODERATELY UNSTABLE BY LATE AFTERNOON WITH MUCAPE VALUES IN
EXCESS OF 1500 J/KG. THIS...COUPLED WITH MODERATE TO STRONG DEEP
LAYER SHEAR AND COLD TEMPERATURES ALOFT...WILL ALLOW FOR A FEW
SEVERE THUNDERSTORMS TO DEVELOP ALONG THE DRY LINE BY LATE AFTERNOON
OR EARLY EVENING.
THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
DOWNBURST WINDS. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE
...AS LOW LEVEL WIND FIELDS REMAIN STRONG WITH RELATIVELY LOW LCL
HEIGHTS THROUGH THE EVENING HOURS. THE SEVERE WEATHER THREAT AREA
WILL BE ALONG AND SOUTH OF A MIAMI...MCALESTER LINE...WITH THE
GREATEST SEVERE WEATHER THREAT SOUTH AND EAST OF A BERRYVILLE...
FORT SMITH...HUGO LINE.
THE SEVERE WEATHER THREAT IS EXPECTED TO SHIFT EAST OF THE
FORECAST AREA BY MIDNIGHT AS THE MAIN UPPER LEVEL DYNAMICS LIFT
NORTHEAST OF THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTHWEST ARKANSAS
AND FAR SOUTHEAST OKLAHOMA BY LATE AFTERNOON OR EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY
AFTERNOON INTO MONDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE
AREA. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS WEST CENTRAL
ARKANSAS AND FAR SOUTHEAST OKLAHOMA MONDAY NIGHT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CST SAT NOV 12 2005
OKZ057-130000-
CRAIG OK-
535 PM CST SAT NOV 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHEAST CRAIG
AT 535 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF WELCH...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CST SAT NOV 12 2005
OKZ058-130015-
OTTAWA OK-
543 PM CST SAT NOV 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHWEST OTTAWA
AT 543 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF COMMERCE...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COMMERCE...QUAPAW...CARDIN AND
PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 111 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479999.